Thunderstorm Wind, Kit Carson
- When
- June 15, 5:11 PM MST to 5:22 PM MST
- Where
- Kit Carson County, 0.53 mi E of Seibert
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.300, -102.870
Scattered thunderstorms moved into East Central Colorado during the early evening. As the line of thunderstorms moved across the area, severe wind gusts of 58 MPH measured at Seibert and 67 MPH measured east of Burlington.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered thunderstorms moved into East Central Colorado during the early evening. As the line of thunderstorms moved across the area, severe wind gusts of 58 MPH measured at Seibert and 67 MPH measured east of Burlington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 4:49 PM MST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT SAT JUN 15 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 216 PM MDT SAT JUN 15 2013 A RIDGE OVER THE ROCKIES WILL KEEP WESTERLY FLOW OVER THE CENTRAL PLAINS. SURFACE HIGH PRESSURE WILL REMAIN OVER THE CENTRAL PLAINS TONIGHT. LOW PRESSURE WILL BE OVER EASTERN COLORADO SUNDAY. SHORTWAVES WILL BE COMING OVER THE RIDGE TONIGHT AND SUNDAY. SURFACE CONVERGENCE IN EASTERN COLORADO WILL PROMOTE THUNDERSTORM INITIATION OVER THE HIGHER TERRAIN IN EASTERN COLORADO THIS EVENING. STORMS WILL MOVE SLOWLY EAST INTO NORTHWEST KANSAS. CAPE VALUES WILL RANGE FROM 1800 TO 2400 J/KG. SHEAR WILL BE AROUND 40KTS. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT THIS EVENING. THE SURFACE TROUGH IN EASTERN COLORADO WILL BE THE FOCUS FOR THUNDERSTORM INITIATION SUNDAY AFTERNOON AS THE NEXT SHORTWAVE IMPACTS THE AREA. STEERING WIND WILL MOVE STORMS SLOWLY EAST INTO NORTHWEST KANSAS. PLAN TO GO WITH HIGHER CHANCE POPS TONIGHT AND CHANCE POPS SUNDAY. BOUNDARY LAYER RH INCREASES TO ABOVE 90 PERCENT BEHIND THE THUNDERSTORMS LATE TONIGHT OVER THE NORTHERN ZONES AND PORTIONS OF EASTERN COLORADO. EXPECT STRATUS TO MOVE INTO THOSE AREAS WITH THE POSSIBILITY OF SOME PATCHY FOG. MIN TEMPERATURES TONIGHT WILL COOL TO THE LOWER TO MID 60S. MAX TEMPERATURES SUNDAY WILL RISE TO THE UPPER 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 248 PM MDT SAT JUN 15 2013 SUNDAY NIGHT-WEDNESDAY NIGHT...UNSETTLED/ACTIVE PATTERN WILL REMAIN IN PLACE THROUGH MIDWEEK. A COLD FRONT WILL DROP SOUTH OVER CWA SUN NIGHT AND BAROCLINIC ZONE SETS UP OVER CWA. IN ADDITION TO SURFACE SUPPORT...WE WILL SEE A SERIES OF SHORTWAVE TROUGH MOVING ACROSS THE AREA THE CWA...PROVIDING PERIODS OF UPPER LEVEL SUPPORT THAT COULD ENHANCE THUNDERSTORM COVERAGE. BETTER MODEL CONSENSUS IS FOR EASTERN LOCATIONS SUNDAY NIGHT AS AFTERNOON ACTIVITY TRANSITIONS EASTWARD...WITH A DRY PERIOD MONDAY MORNING. ADDITIONAL ACTIVITY SHOULD THEN DEVELOP FROM THE WEST AND THEN MOVE EASTWARD MONDAY AFTERNOON. BEYOND THAT PERIOD I AM LESS CONFIDENT REGARDING TIMING/COVERAGE WITH VERY MOIST AIRMASS STILL LINGERING AND DECENT INSTABILITY IN PLACE...COMBINED WITH CONTINUED UPPER LEVEL SUPPORT. I GENERALLY BROAD-BRUSHED POPS MON NIGHT THROUGH WED NIGHT...WITH CHANCE POPS ACROSS THE CWA. SOME OF THESE STORMS COULD BE EFFICIENT RAINFALL PRODUCERS CONSIDERING PWATS IN EXCESS OF 1 INCH AND SLOW STORM MOTIONS THIS COULD SUPPORT LOCALLY HEAVY RAIN...HOWEVER TO THIS POINT WE HAVE NOT SEEN THIS REALIZED WITH RECENT RAINS. SEASONAL TEMPS SHOULD RETURN BEHIND COLD FRONT WITH HIGHS GENERALLY IN THE LOW TO MID 80S...THOUGH PRECIP/CLOUDS WILL HAVE NORMAL LOCAL IMPACTS WHERE THEY OCCUR. THURSDAY-SATURDAY...DRY CONDITIONS AND ABOVE NORMAL HIGHS RETURN THURSDAY AS H5 RIDGE BEGINS TO DEEPEN OVER THE SOUTHERN PLAINS...AND SHORTWAVE RIDGE DEVELOPS NORTH INTO WESTERN KANSAS. SOUNDING ARE VERY DRY ACROSS MUCH OF THE CWA. GFS/ECMWF BOTH SHOW SERIES OF VORT MAXIMA PASSING THROUGH MEAN FLOW FRIDAY THROUGH SATURDAY...WITH BEST SUPPORT SAT AS TOP OF RIDGE BEGINS TO FLATTEN. HOWEVER...ECMWF IS THE ONLY MODEL INITIATING ANYTHING IN OUR NORTH FRI/FRI NIGHT...WHERE I KEPT 20 POPS IN PLACE. CONSIDERING THE DEEP DRY AIRMASS IN PLACE AND HIGH LCL/LFC HEIGHTS...IF WE DO SEE THUNDERSTORMS THEY WILL BE VERY ISOLATED CONSIDERING THE AIRMASS IN PLACE AND NOT MUCH RAINFALL WOULD BE EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 532 PM MDT SAT JUN 15 2013 CURRENT FOCUS FOR TAFS WILL BE THE TSTORMS MOVING INTO EASTERN COLORADO AFFECTING KGLD AROUND 01Z AND KMCK AROUND 03Z. TEMPO GROUP WAS INCLUDED FOR KGLD SINCE GUSTS AROUND 57KTS WERE RECORDED IN LIMON COLORADO WITH THE TSTORM GUST FRONT MOVING EAST TOWARDS KGLD. VISIBILITY WITH TSTORMS COULD ALSO BE REDUCED...SO REDUCED VISIBILITY TO 5SM FOR KGLD. TSTORMS SHOULD BE IN THE VICINITY OF KMCK AROUND 03Z BUT A TEMPO GROUP WAS NOT INCLUDED AT THIS TIME. ONCE THE STORM EVOLUTION AND MOVEMENT ARE BETTER KNOWN...A TEMPO GROUP MAY BE ADDED LATER. THE NEXT FOCUS FOR TAFS WILL BE THE LOW STRATUS THAT COULD MOVE IN DURING THE MORNING HOURS FOR KMCK AROUND 09Z. REDUCED CEILINGS TO IFR FROM 09Z TO 15Z TO ACCOUNT FOR THE LOW LEVEL MOISTURE MOVING IN ALONG WITH WINDS GOING LIGHT FROM THE EAST. KGLD MAY SEE LOWERING CEILINGS...BUT ONLY INCLUDED A SCT CEILING AND KEPT VFR CONDITIONS SINCE LOW LEVEL MOISTURE FOR KGLD IS NOT AS FAVORABLE. SHOWERS AND TSTORMS ARE POSSIBLE TOMORROW AFTERNOON...BUT LEFT VCTS OUT OF THE TAFS THAT FAR OUT SINCE CONFIDENCE IS LOW ON TIMING OF TSTORMS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...DR AVIATION...ALW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT SAT JUN 15 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1052 AM MDT SAT JUN 15 2013 /1152 AM CDT SAT JUN 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER EASTERN COLORADO LATER THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THEY MOVE SLOWLY INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FROM SUNDAY THROUGH WEDNESDAY NIGHT...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI-STATE AREA. SOME OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 610 PM MDT SAT JUN 15 2013 COZ092-160045- CHEYENNE COUNTY- 610 PM MDT SAT JUN 15 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF AROYA...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL BE NEAR WILD HORSE AROUND 620 PM MDT AND KIT CARSON AROUND 640 PM MDT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS THUNDERSTORM. && LAT...LON 3889 10317 3886 10261 3864 10265 3871 10317 TIME...MOT...LOC 0010Z 278DEG 34KT 3880 10313 THEDE
The Goodland radar (KGLD), 101 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452620, 452621, 452619, 452622.